FDA Announces Recall of Another Blood Pressure Medication Citing Cancer-Causing Elements

by Stephen Riddle
FDA Announces Recall of Another Blood Pressure Medication Citing Cancer-Causing Elements

The US Food and Drug Administration (FDA) has extended the recall of high blood pressure medicines. On Thursday, the federal agency announced that Torrent Pharmaceuticals Limited recalls some of its lots of Losartan Potassium tablets. Reportedly, experts use the tablet to cure hypersensitive patients having Left Ventricular Hypertrophy and hypertension. Even more, it is a cure for nephropathy present in patients having Type 2 diabetes. As per the recall statement, Losartan Potassium tablets contain some traces of N-Methylnitrosobutyric acid (NMBA), a cancer-causing element. The FDA has notified patients consuming any of the recalled drugs should see their health expert before stopping the medication.

The list of recall-affected tablets includes Losartan Potassium/hydrochlorothiazide tablets as well as Losartan Potassium Tablets USP. Test results of some of these drugs reveal an excessive amount of NMBA than the FDA’s daily adequate levels. Although, this recall has ties with a previous recall of Valsartan, which has enlarged many times since July. At the time, the recall included distinct batches of blood pressure drugs from various companies. Reportedly, all the tablets had traces of impurities that might lead to cancer in patients. After that, the FDA has started analyzing all drugs used in the treatment of high blood pressure and heart disorders.

Torrent said it had recalled another five batches of medicines used in the treatment of hypertension. As per the tablet manufacturer, it has taken action after the detection of NMBA in the tablets. Thus the company is recalling batches that contain excessive levels of the carcinogenic element. In the current recall, Torrent has pulled out more than 300 shipments of blood pressure medications since last year’s summer. Even more, it is one of the drug manufacturers who have recalled medicines citing the use of active ingredients from Indian and Chinese suppliers. In the end, the company has requested patients to notify about any adverse reaction. Besides, they may contact the company in case they want to raise any questions about the recall.

You may also like

Leave a Comment